MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-70/I20-30
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx2.Devices remain implanted in patient.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately seven (7) months post initial procedure, the patient presented at routine follow-up with a type ib endoleak from the right common iliac.However, the exact date of event is unknown.The physician plans to re-intervene and the patient is reportedly stable.As of date, there have been no additional patient sequelae reported.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately seven (7) months post initial procedure, the patient presented at routine follow-up with a type ib endoleak from the right common iliac.However, the exact date of event is unknown.The physician plans to re-intervene and the patient is reportedly stable.As of date, there have been no additional patient sequelae reported.Additional information: it was reported that the physician performed a secondary endovascular procedure on (b)(6) 2020, with a limb stent graft.The final patient status was not provided.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the persistent type ib endoleak of the right common iliac artery is confirmed.This is most likely user related due to the right common iliac diameter at 23.7mm was off label (should be 10-23mm) and there was an absence of an abdominal aortic aneurysm (off label condition).Also there was a previously implanted thoracic stent at implant with a concomitant thoracic aneurysm (cautionary product use condition).Procedure related harms for this event could not be determined.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.Corrections: h6: remove device code 3190, h6: remove result code 3233, h6: remove conclusion code 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9508915
Report Number2031527-2019-00613
Device Sequence Number14129156
Product Code MIH
UDI-Device Identifier00818009014832
UDI-Public(01)00818009014832(17)191109
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2019
Device Model NumberBEA25-70/I20-30
Device Lot Number2009694R-009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date12/22/2019
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL 1995861-008.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR